Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 19, 2015, 3:13 AM CDT for Greer County, Harmon County, Jackson County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2015, 3:13 AM CDT (08:13 UTC)
- Expired
- Aug 19, 2015, 4:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
Counties Greer County, OK, Harmon County, OK, Jackson County, OK
The radar
The Altus AFB radar (KFDR), 78 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 16.5
The text
As transmitted, in the capitals the NWS used until 2016.
695 WWUS84 KOUN 190813 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 313 AM CDT WED AUG 19 2015 OKZ033-034-036-TXZ083-085-190915- HARMON OK-GREER OK-JACKSON OK-WILBARGER TX-HARDEMAN TX- 313 AM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HARMON...EASTERN GREER... JACKSON...NORTHWESTERN WILBARGER AND NORTHERN HARDEMAN COUNTIES UNTIL 415 AM CDT... AT 310 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF DUKE...MOVING EAST AT 55 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3479 10000 3505 9936 3440 9930 3442 10000 TIME...MOT...LOC 0810Z 261DEG 48KT 3476 9960 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 11:26 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 18, 11:26 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1126 PM CDT TUE AUG 18 2015 .AVIATION... 06Z TAFS... A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION OVERNIGHT INTO WEDNESDAY. WIDESPREAD SHOWERS/STORMS WILL CONTINUE TO DEVELOP OVERNIGHT AND REMAIN ACROSS THE AREA WEDNESDAY. RAIN CHANCES WILL END FROM NORTH TO SOUTH WEDNESDAY AFTERNOON/EVENING. STRONG VARIABLE WINDS AND HAIL MAY OCCUR WITH SOME OF THE STORMS OVERNIGHT. && .PREV DISCUSSION... /ISSUED 623 PM CDT TUE AUG 18 2015/ AVIATION... 00Z TAFS... A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT INTO WEDNESDAY. SCATTERED SHOWERS/STORMS WILL AFFECT PARTS OF THE AREA THIS EVENING. MORE WIDESPREAD SHOWERS/STORMS ARE EXPECTED LATE TONIGHT THROUGH WEDNESDAY WITH RAIN GRADUALLY ENDING FROM NORTH TO SOUTH WEDNESDAY. STRONG VARIABLE WINDS AND HAIL COULD BE POSSIBLE WITH SOME OF THE STORMS THIS EVENING. PREV DISCUSSION... /ISSUED 321 PM CDT TUE AUG 18 2015/ DISCUSSION... MAIN IMPACTS WILL BE STRONG COLD FRONT AND CONVECTION NEXT COUPLE OF DAYS. STRONG FRONT ENTERING NORTHWEST OKLAHOMA THIS AFTN WILL BE AN INITIAL FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT LATE TODAY INTO THIS EVENING. MODEST INSTABILITY AND WIND SHEAR WILL ALLOW FOR THE POSSIBILITY FOR A FEW STRONG TO SEVERE STORMS... MAINLY TONIGHT ACROSS NORTHERN OKLAHOMA. CONVECTION IS EXPECTED BECOME MORE WIDESPREAD OVERNIGHT AND THROUGH MUCH OF THE DAY ON WEDNESDAY BEHIND THE FRONT. THIS PRECIP... ASSOCIATED CLOUD COVER AND DRIER/COOLER AIR BEHIND FRONT WILL LEAD TO A VERY COOL DAY FOR AUGUST. HIGHS ON WED EXPECTED TO BE SOME 20 TO 25 DEGREES BELOW NORMAL WITH SOME LOCATIONS NOT GETTING OUT OF THE 60S. THIS WILL ALSO LEAD TO A VERY COOL MORNING THURSDAY BEFORE WE GET A MODEST WARM UP INTO THE WEEKEND. MODELS ARE SHOWING A WEAKER SYSTEM AND SOME WEAK WAA DEVELOPING THURSDAY NIGHT INTO FRIDAY THAT MAY RESULT IN A FEW SHOWERS AND THUNDERSTORMS. BY THE WEEKEND A STORM SYSTEM DRAGS ANOTHER COLD FRONT SOUTH INTO THE SOUTHERN PLAINS GIVING THE AREA ADDITIONAL RAIN CHANCES AND KEEPING THE TEMPS AT OR BELOW NORMAL. UPPER RIDGE THEN TRIES TO MAKE A RETURN FOR NEXT WEEK WITH DRIER AND WARMER WEATHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 71 56 81 / 80 70 0 0 HOBART OK 65 75 55 83 / 60 50 0 0 WICHITA FALLS TX 73 80 59 85 / 30 30 30 0 GAGE OK 60 75 54 82 / 80 50 0 0 PONCA CITY OK 63 73 54 83 / 80 60 0 0 DURANT OK 76 83 60 81 / 30 70 50 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/25/25
Hazardous weather outlook, Aug 18, 11:26 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1126 PM CDT TUE AUG 18 2015 OKZ004>048-050>052-TXZ083>090-200430- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1126 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING IN PARTS OF WESTERN OKLAHOMA OVERNIGHT. LOCATION... THE MOST LIKELY AREA FOR SEVERE STORMS IS ALONG AND SOUTH OF A LAVERNE TO FREEDOM LINE AND WEST OF A WAYNOKA TO WATONGA TO FREDERICK LINE. TIMING... THROUGH 5 AM. .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD OVERNIGHT THROUGH WEDNESDAY MORNING AS A COLD FRONT CONTINUES TO PUSH INTO THE REGION FROM THE WEST. INITIAL STORMS WILL BE STRONG TO SEVERE... WITH WIND GUSTS UP TO 70 MPH... HAIL TO THE SIZE OF GOLF BALLS... LOCALLY HEAVY RAINFALL... AND FREQUENT LIGHTNING. THE SEVERE RISK WILL DIMINISH THROUGH 5 AM... TOWARDS DUSK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE REGION WEDNESDAY. THE HIGHEST CHANCES FOR THUNDERSTORMS WILL BE DURING THE DAY WEDNESDAY ACROSS CENTRAL AND SOUTHERN OKLAHOMA. A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE IN PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA WEDNESDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY INTO THE WEEKEND ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Aug 19, 1:48 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT WED AUG 19 2015
OKZ033-034-190745-
HARMON OK-GREER OK-
148 AM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARMON AND GREER
COUNTIES UNTIL 245 AM CDT...
AT 145 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VINSON...
MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3503 10000 3501 9933 3497 9934 3497 9933
3481 9940 3481 9941 3477 9941 3476 9944
3472 9944 3473 10000
TIME...MOT...LOC 0645Z 275DEG 40KT 3491 9993Special weather statement, Aug 19, 2:06 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 206 AM CDT WED AUG 19 2015 OKZ033-034-036-TXZ083-085-190800- HARMON OK-GREER OK-JACKSON OK-WILBARGER TX-HARDEMAN TX- 206 AM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...SOUTH CENTRAL GREER...JACKSON...NORTHWESTERN WILBARGER AND HARDEMAN COUNTIES UNTIL 300 AM CDT... AT 200 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM WINDS EXTENDED FROM NEAR HOLLIS OKLAHOMA TO QUANAH TEXAS. A STRONG THUNDERSTORM WAS ALSO LOCATELOSD NEAR HOLLIS...MOVING EAST AT 35 MPH. STRONG WINDS ARE EXPECTED SOUTH AND EAST OF HOLLIS AND WILL ARRIVE BEFORE ANY THUNDERSTORMS. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3422 9999 3473 9998 3474 9929 3426 9929 TIME...MOT...LOC 0700Z 273DEG 21KT 3463 9981
Special weather statement, Aug 19, 2:06 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 206 AM CDT WED AUG 19 2015 OKZ033-034-036-TXZ083-085-190800- HARMON OK-GREER OK-JACKSON OK-WILBARGER TX-HARDEMAN TX- 206 AM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...SOUTH CENTRAL GREER...JACKSON...NORTHWESTERN WILBARGER AND HARDEMAN COUNTIES UNTIL 300 AM CDT... AT 200 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM WINDS EXTENDED FROM NEAR HOLLIS OKLAHOMA TO QUANAH TEXAS. A STRONG THUNDERSTORM WAS ALSO LOCATED NEAR HOLLIS...MOVING EAST AT 35 MPH. STRONG WINDS ARE EXPECTED SOUTH AND EAST OF HOLLIS AND WILL ARRIVE BEFORE ANY THUNDERSTORMS. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3422 9999 3473 9998 3474 9929 3426 9929 TIME...MOT...LOC 0700Z 273DEG 21KT 3463 9981
Special weather statement, Aug 19, 2:23 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 AM CDT WED AUG 19 2015
OKZ022-034-035-190830-
GREER OK-KIOWA OK-WASHITA OK-
223 AM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...NORTHERN
KIOWA AND CENTRAL WASHITA COUNTIES UNTIL 330 AM CDT...
AT 222 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RETROP...
MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3512 9936 3531 9937 3532 9936 3543 9885
3498 9879 3496 9937 3512 9937
TIME...MOT...LOC 0722Z 252DEG 26KT 3516 9933Special weather statement, Aug 19, 2:37 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 237 AM CDT WED AUG 19 2015 OKZ034>038-TXZ085-086-190830- COMANCHE OK-GREER OK-TILLMAN OK-KIOWA OK-JACKSON OK-WILBARGER TX- WICHITA TX- 237 AM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE...EAST CENTRAL GREER...TILLMAN...CENTRAL KIOWA...EASTERN JACKSON...CENTRAL WILBARGER AND NORTHWESTERN WICHITA COUNTIES UNTIL 330 AM CDT... AT 234 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM MANGUM TO ALTUS TO ELMER...MOVING EAST AT 40 MPH. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3419 9930 3495 9935 3499 9877 3398 9874 TIME...MOT...LOC 0734Z 265DEG 35KT 3472 9933
Special weather statement, Aug 19, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 313 AM CDT WED AUG 19 2015 OKZ033-034-036-TXZ083-085-190915- HARMON OK-GREER OK-JACKSON OK-WILBARGER TX-HARDEMAN TX- 313 AM CDT WED AUG 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HARMON...EASTERN GREER... JACKSON...NORTHWESTERN WILBARGER AND NORTHERN HARDEMAN COUNTIES UNTIL 415 AM CDT... AT 310 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF DUKE...MOVING EAST AT 55 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3479 10000 3505 9936 3440 9930 3442 10000 TIME...MOT...LOC 0810Z 261DEG 48KT 3476 9960
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:00 PM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Aug 18, 7:11 PM CDT | Special Weather Statement | OUN | Noble | 49 min |
| Aug 18, 7:46 PM CDT | Special Weather Statement | OUN | Caddo | 44 min |
| Aug 18, 8:00 PM CDT | Special Weather Statement | OUN | Noble | 45 min |
| Aug 18, 11:14 PM CDT | Special Weather Statement | OUN | Major | 46 min |
| Aug 18, 11:32 PM CDT | Special Weather Statement | OUN | Garfield | 43 min |
| Aug 18, 11:34 PM CDT | Special Weather Statement | OUN | Ellis | 41 min |
| Aug 18, 11:41 PM CDT | Special Weather Statement | OUN | Dewey | 49 min |
| Aug 18, 11:46 PM CDT | Special Weather Statement | OUN | Ellis | 44 min |
| Aug 19, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 44 min |
| Aug 19, 12:21 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Major | 54 min |
| Aug 19, 12:27 AM CDT | Areal Flood Advisory | OUN | Garfield, Major | 3 hr |
| Aug 19, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 43 min |
| Aug 19, 12:36 AM CDT | Special Weather Statement | OUN | Blaine | 54 min |
| Aug 19, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 36 min |
| Aug 19, 1:00 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 60 min |
| Aug 19, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 42 min |
| Aug 19, 1:08 AM CDT | Special Weather Statement | OUN | Logan | 67 min |
| Aug 19, 1:11 AM CDT | Special Weather Statement | OUN | Kingfisher | 64 min |
| Aug 19, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 48 min |
| Aug 19, 1:32 AM CDT | Areal Flood Advisory | OUN | Blaine, Custer, Dewey, Kingfisher, Logan, Major and 2 more | 3 hr |
| Aug 19, 1:37 AM CDT | Special Weather Statement | OUN | Blaine, Dewey, Kingfisher | 53 min |
| Aug 19, 1:48 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 57 min |
| Aug 19, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 51 min |
| Aug 19, 2:06 AM CDT | Special Weather Statement | OUN | Jackson | 54 min |
| Aug 19, 2:23 AM CDT | Special Weather Statement | OUN | Washita | 67 min |
| Aug 19, 2:37 AM CDT | Special Weather Statement | OUN | Kiowa, Tillman | 53 min |
| Aug 19, 3:24 AM CDT | Special Weather Statement | OUN | Caddo | 66 min |
| Aug 19, 4:00 AM CDT | Special Weather Statement | OUN | Caddo | 45 min |
| Aug 19, 4:25 AM CDT | Special Weather Statement | OUN | Harmon, Jackson | 50 min |
| Aug 19, 4:31 AM CDT | Special Weather Statement | OUN | Canadian | 44 min |
| Aug 19, 4:54 AM CDT | Special Weather Statement | OUN | Jackson, Tillman | 66 min |
| Aug 19, 5:06 AM CDT | Special Weather Statement | OUN | Oklahoma | 39 min |
| Aug 19, 6:24 AM CDT | Special Weather Statement | OUN | Cleveland | 36 min |
| Aug 19, 8:41 AM CDT | Special Weather Statement | OUN | Jackson | 49 min |
| Aug 19, 5:23 AM CDT | Special Weather Statement | OUN | Foard, Hardeman | 67 min |
| Aug 19, 7:59 AM CDT | Special Weather Statement | OUN | Hardeman | 46 min |
| Aug 19, 9:39 AM CDT | Special Weather Statement | OUN | Hardeman | 51 min |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.